Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS Austin/San Antonio, TX

April 17, 20107 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 17, 2010, 1:15 PM CDT for 7 counties in Texas. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2010, 1:15 PM CDT (18:15 UTC)
Expired
Apr 17, 2010, 3:15 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Frio County, TX, Karnes County, TX, Medina County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 2:30 PM CDTFLOOD4 Ne Leming, TXFM536 BETWEEN HIGHWAY 281 AND IH37 IS CLOSED.
Apr 17, 2:30 PM CDTFLASH FLOOD4 Ne Leming, TXFM536 BETWEEN HIGHWAY 281 AND IH37 IS CLOSED.
Apr 17, 2:40 PM CDTFLOODN Castroville, TXFM463... CR6710 AND CR5719 ARE CLOSED.
Apr 17, 2:50 PM CDTFLOOD10 W San Antonio, TX3 VEHICLES ARE BEING RESCUED FROM LEON CREEK IN SOUTHWEST SAN ANTONIO.
Apr 17, 3:00 PM CDTFLOODS San Antonio, TXTHERE ARE CURRENTLY 16 ROADS CLOSED IN SAN ANTONIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WGUS54 KEWX 171815
FFWEWX
TXC013-019-029-163-255-325-493-172015-
/O.NEW.KEWX.FF.W.0014.100417T1815Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
115 PM CDT SAT APR 17 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY...
  EXTREME SOUTHEASTERN BANDERA COUNTY...
  BEXAR COUNTY...
  EASTERN FRIO COUNTY...
  SOUTHWESTERN KARNES COUNTY...
  EASTERN MEDINA COUNTY...
  WEST CENTRAL WILSON COUNTY...

* UNTIL 315 PM CDT.

* AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE   
  FLASH FLOODING FROM DEVELOPING SHOWERS AND THUNDERSTORMS ALONG
  AND AHEAD OF COLD FRONT FROM PEARSALL TO HONDO TO MEDINA LAKE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFF...
  PEARSON...NOONAN...LYTLE...RIO MEDINA...NATALIA...LACOSTE...
  CASTROVILLE...SOMERSET...SEA WORLD...SAN ANTONIO...OLMOS PARK...
  LEON VALLEY...LACKLAND AFB...HELOTES...ELMENDORF AND CALAVERAS
  LAKE.

ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A 
COLD FRONT WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
IN SPOTS.  THE HEAVIEST AND MORE WIDESPREAD RAINS WERE LOCATED OVER 
ATASCOSA COUNTY...WHILE MORE SPOTTY HEAVY RAINS WERE OVER DEVELOPING
WEST OF SAN ANTONIO NEAR MEDINA LAKE.  WITH THE RECENT HEAVY RAINS 
OVER WESTERN SAN ANTONIO AND BEXAR COUNTY ANY ADDITIONAL HEAVY RAINS
WILL CAUSE ADDITIONAL FLOODING OR PROLONG ANY ONGOING FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
      2960 9862 2931 9825 2913 9843 2892 9823
      2877 9805 2874 9806 2877 9811 2861 9832

$$
3 follow-up statements
527 
WGUS74 KEWX 171929
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 PM CDT SAT APR 17 2010

TXC013-019-029-163-255-325-493-172015-
/O.CON.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO
TX-KARNES TX-
229 PM CDT SAT APR 17 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL
WILSON...EASTERN MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA
COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL 
MAINLY ACROSS SOUTHERN ATASCOSA COUNTY WITH RAINFALL RATES 1 TO 2 
INCHES PER HOUR...MOVING SOUTHEAST AT 15 MPH. BRIEF HEAVY DOWNPOURS 
FROM ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE NEAR DOWNTOWN SAN 
ANTONIO AND LACOSTE...MOVING SOUTHEAST AT 15 MPH.  ADDITIONAL 
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH POSSIBLE WITH 
ISOLATED TOTALS OF 1 TO 2 INCHES MAINLY ACROSS SOUTHERN ATASCOSA 
COUNTY.  

LOCATIONS IN THE WARNING AREA INCLUDE CLIFF...PEARSON...NOONAN...BIG 
FOOT...POTEET...LYTLE...LEMING...RIO MED INA...NATALIA... 
LACOSTE...CASTROVILLE...SOMERSET...SEA WORLD...SAN ANTONIO...OLMOS 
PARK...LEON VALLEY...LACKLAND AFB...HELOTES...ELMENDORF AND 
CALAVERAS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
      2960 9862 2931 9825 2913 9843 2892 9823
      2877 9805 2874 9806 2877 9811 2861 9832

$$
539 
WGUS74 KEWX 171954
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT SAT APR 17 2010

TXC013-019-029-163-255-325-493-172015-
/O.CON.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO
TX-KARNES TX-
254 PM CDT SAT APR 17 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL
WILSON...EASTERN MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA
COUNTIES...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS DIMINISHING IN INTENSITY AND AREAL 
COVERAGE OVER THE PAST HOUR. ISOLATED SHOWERS AND THUNDERSTORMS WITH 
BRIEF HEAVY DOWNPOURS WILL CONTINUE.  ADDITIONAL SPOTTY RAINFALL 
AMOUNTS WILL AVERAGE ONE HALF INCH OR LESS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DON'T DROWN.

&&

LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
      2960 9862 2931 9825 2913 9843 2892 9823
      2877 9805 2874 9806 2877 9811 2861 9832

$$
995 
WGUS74 KEWX 172018
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT SAT APR 17 2010

TXC013-019-029-163-255-325-493-172022-
/O.EXP.KEWX.FF.W.0014.000000T0000Z-100417T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-FRIO 
TX-KARNES TX-
318 PM CDT SAT APR 17 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM CDT FOR SOUTHWESTERN
KARNES...EASTERN FRIO...ATASCOSA...WEST CENTRAL WILSON...EASTERN
MEDINA...BEXAR AND EXTREME SOUTHEASTERN BANDERA COUNTIES...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE PAST HOUR AND THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER RUNOFF 
CONTINUES AND NUMEROUS ROADS REMAIN CLOSED OR BARRICADED IN AND 
AROUND BEXAR COUNTY.  A FEW ROADS ALSO REMAIN CLOSED IN 
MEDINA...EASTERN BANDERA...AND ATASCOSA 
COUNTIES.  MOTORISTS SHOULD THEREFORE CONTINUE TO EXERCISE CAUTION. 
REMEMBER TURN AROUND DON'T DROWN. ALSO KEEP CHILDREN AWAY FROM 
CREEKS AND STREAMS AS BANKS MAY BE UNSTABLE OR MAY STILL BE IN THE 
RISE.   

LAT...LON 2863 9836 2863 9882 2897 9890 2963 9892
      2960 9862 2931 9825 2913 9843 2892 9823
      2877 9805 2874 9806 2877 9811 2861 9832

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:39 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 17, 12:39 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CDT SAT APR 17 2010

.DISCUSSION...
SEE AVIATION SECTION BELOW.

&&

.AVIATION...
MVFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS AT OR NEAR THE I-35
TERMINALS WITH DRT AT VFR. SHOWER AND THUNDERSTORM ACTIVITY HAS
STARTED TO DIMINISH IN AREA AND WILL REMAIN ON THAT TRACK FOR THE
NEXT FEW HOURS. WILL EXPECT A SECONDARY FLARE UP OF SHOWERS AND
POSSIBLY THUNDERSTORMS AS THE COLD FRONT PROGRESSES CLOSER TO THE
I-35 TERMINALS. WILL SEE CEILINGS LOWER BEHIND THE FRONT AS WRAP
AROUND CLOUDS FILTER IN. THIS WILL BE MOST NOTICEABLE AT AUS DUE TO
THE CLOSE PROXIMITY TO THE SURFACE LOW CENTER. BY THE END OF THE
TAF PERIOD MOST OF THE TERMINALS WILL BE VFR WITH AUS LINGERING AT
MVFR.

&&

.PREV DISCUSSION... /ISSUED 1117 AM CDT SAT APR 17 2010/

UPDATE...
HAVE UPDATED THE CURRENT FFA TO REMOVE THE WESTERN PORTION OF THE
WATCH AREA. THE LEADING EDGE OF THE COLD FRONT HAS ENTERED THE
EDWARDS PLATEAU...WESTERN HILL COUNTRY AND THE RIO GRANDE PLAINS.
MUCH DRIER AIR IS FILTERING IN BEHIND THE FRONT. HOWEVER...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD
OF THE COLD FRONT BUT RAINFALL TOTALS ARE GENERALLY EXPECTED TO
REMAIN AT OR BELOW ONE INCH. HEAVIER RAINS ARE EXPECTED THROUGH
THIS AFTERNOON MAINLY EAST OF HIGHWAY 281. HOWEVER...AS THE NEW
DEVELOPMENT OF SHOWERS AHEAD OF THE FRONT CONTINUES TO MOVE
EAST...COULD SEE A RECURRENCE OF FLASH FLOODING ISSUES BEHIND THE
STRONGER CORE AS THIS ADDITIONAL RAIN WILL FALL OVER AREAS WHICH
HAVE ALREADY HAD 1-3 INCHES OF RAIN THIS MORNING.

PREV DISCUSSION... /ISSUED 1037 AM CDT SAT APR 17 2010/

UPDATE...
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH
THIS MORNING AND MUCH OF THE AFTERNOON AS THE MID-LEVEL DISTURBANCE
ACROSS NORTH TEXAS SLOWLY DRIFTS NORTHWARD. ANALYSIS OF SATELLITE
IMAGERY OVER THE LAST FEW HOURS DEPICTS THE COLDEST CLOUD TOPS
CENTERED GENERALLY NEAR BEXAR COUNTY AND HAVE ALREADY HAD REPORTS
OF 1-3 INCHES OF RAIN MAINLY ACROSS NORTHERN BEXAR COUNTY OVER THE
LAST 2-3 HOURS. DEEP MOISTURE WITH PW VALUES OF 1.5-1.8 INCHES IS
STILL FEEDING INTO THIS SYSTEM AND THUS ANTICIPATE THE POSSIBILITY
OF ANOTHER 1-3 INCHES ACROSS BEXAR COUNTY THIS MORNING. WIDESPREAD
RAIN TOTALS OF 1-2 INCHES IS EXPECTED EAST OF HIGHWAY 281 WITH
ISOLATED TOTALS OF 3-5 INCHES MAINLY ALONG AND SOUTHEAST OF THE
I-35 CORRIDOR ALONG THE CORE OF HEAVIER RAINS. SOME BACK-BUILDING
OF STORMS BEHIND THE STRONGER RAIN CORE HAS BEEN EVIDENT OVER THE
LAST FEW HOURS BUT HAS BEEN QUICK TO DIMINISH AS THE SFC FRONT
SHIFTS WINDS TO THE NORTHWEST AND MOISTURE AVAILABILITY DROPS
SIGNIFICANTLY (DEWPOINTS ARE ABOUT 10 DEGREES COOLER ALONG THE
LEADING EDGE OF THE FRONT). GRADUAL CLEARING FROM THE WEST IS
ANTICIPATED THIS AFTERNOON AS DRIER NORTHWEST FLOW ALOFT SETTLES
IN.

FORECAST IS GENERALLY ON TRACK. HAVE LOWERED AFTERNOON TEMPERATURES
BY A FEW DEGREES DUE TO PERSISTENT CLOUD COVER...RAIN-COOLING
EFFECTS...AND THE APPROACHING COLD FRONT.

PREV DISCUSSION... /ISSUED 430 AM CDT SAT APR 17 2010/

DISCUSSION...
KCRP 00Z SOUNDING SHOWED A PWAT OF 1.8 INCH...ROUGHLY TWO STANDARD
DEVIATIONS ABOVE NORMAL...AND REPRESENTATIVE OF THE ATMOSPHERE
ACROSS THE EASTERN HALF OF OUR CWFA. GIVEN ALREADY SATURATED
GROUNDS ACROSS PORTIONS OF OUR AREA...ONGOING RIVER RISES AND A
WEAK COLD FRONT TO ACT AS A FOCUS TODAY...WE DECIDED TO ISSUE A
FLASH FLOOD WATCH (SEE BELOW). ALTHOUGH GENERAL RAINFALL AMOUNTS
WILL RANGE ONLY FROM ONE HALF TO ONE INCH...ISOLATED TOTALS TO
BETWEEN THREE AND FIVE INCHES ARE POSSIBLE. THE HPC DAY1 EXCESSIVE
RAINFALL POTENTIAL OUTLOOK PRODUCT SHOWS THE EASTERN TWO-THIRDS OF
OUR CWFA IN THE SLIGHT RISK AREA (FOR > 5 IN.). SHOWERS WILL BE
THE DOMINATE WEATHER-TYPE TODAY...WITH THUNDERSTORMS BEING
ISOLATED ONCE AGAIN. POPS WILL DECREASE SIGNIFICANTLY ON SUNDAY AS
THE COLD FRONT MOVES EAST OUT OF OUR AREA AND A DRIER NW FLOW
ALOFT DEVELOPS. TEMPERATURES WILL BE BELOW NORMAL BEHIND THE FRONT
THROUGH TUESDAY...BUT MODERATE ON WEDNESDAY AND TREND ABOVE NORMAL
GOING INTO FRIDAY.

THE 00Z MODEL SOLUTIONS CONTINUE TO SHOW A SHORTWAVE TROUGH MOVING
ACROSS NORTHERN MEXICO MONDAY NIGHT AND INTO OUR AREA
TUESDAY...BUT ARE TRENDING TOWARD A WEAKER FEATURE COMPARED TO
PREVIOUS RUNS. WE'RE STILL EXPECTING SHOWERS AND THUNDERSTORMS TO
DEVELOP MONDAY NIGHT AND MOVE ACROSS OUR AREA TUESDAY...BUT THE
DEEPER CONVECTION MAY BE SOUTH OF OUR AREA. GULF MOISTURE COMES
BACK IN FULL ON THURSDAY IN ADVANCE OF A LARGE UPPER LEVEL STORM
SYSTEM THAT IS FORECAST TO BE OVER ARIZONA AT THAT TIME. ALTHOUGH
THIS SYSTEM IS FORECAST TO PULL OUT TO THE NE ON FRIDAY AND
SATURDAY...TRAILING ENERGY WILL MOVE EAST ACROSS MEXICO AND PUSH A
DRYLINE INTO OUR AREA FRIDAY AND THEN FURTHER EAST ON SATURDAY.
WILL ONLY SHOW SLIGHT CHANCE POPS FOR FRI/SAT AT THIS TIME DUE TO
POTENTIAL FOR A CAPPING INVERSION TO HOLD WITH THAT WSW FLOW
ALOFT...BUT THIS IS A SEVERE THUNDERSTORM FAVORABLE PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  72  55  71  56 /  60  30  30  10  20
AUSTIN BERGSTROM INTL AIRPORT  58  72  54  70  54 /  70  30  30  10  20
NEW BRAUNFELS MUNI AIRPORT     58  74  55  72  56 /  70  30  20  10  30
BURNET MUNI AIRPORT            54  70  51  66  54 /  50  30  20  10  20
DEL RIO INTL AIRPORT           54  75  54  72  57 /  10  10  -   10  40
GEORGETOWN MUNI AIRPORT        55  71  53  69  53 /  60  40  30  10  20
HONDO MUNI AIRPORT             54  76  54  73  55 /  40  10  -   10  30
SAN MARCOS MUNI AIRPORT        57  73  55  71  56 /  70  30  20  10  20
LA GRANGE - FAYETTE REGIONAL   61  72  57  71  56 /  70  40  30  10  20
SAN ANTONIO INTL AIRPORT       56  75  55  72  58 /  60  20  10  10  30
STINSON MUNI AIRPORT           58  76  56  73  58 /  70  20  10  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.

&&

25/22
Hazardous weather outlook, Apr 17, 4:45 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SAT APR 17 2010

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
445 AM CDT SAT APR 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. THE
WATCH AREA INCLUDES ALL SOUTH CENTRAL TEXAS COUNTIES ALONG AND
EAST OF A MOUNTAIN HOME TO LEAKEY TO CARRIZO SPRINGS LINE. A SLOW
MOVING COLD FRONT WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR
MASS OVER SOUTH CENTRAL TEXAS TODAY AND THIS EVENING. THIS PATTERN
WILL PROMOTE SLOW MOVING SHOWERS AND THUNDERSTORMS...WITH ISOLATED
3 TO 5 INCH RAINFALL TOTALS POSSIBLE.

SINCE RECENT RAINFALL HAS ALREADY SATURATED SOILS AND PRODUCED
RISES IN RIVERS AND STREAMS...ADDITIONAL HEAVY RAINS WILL
INCREASE THE LIKELIHOOD OF FLASH FLOODING AND RIVER FLOODING
TODAY. THE FLOOD POTENTIAL WILL BE HIGHEST DURING THE AFTERNOON
HOURS FOR AREAS ALONG THE I-35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER TODAY IF SIGNIFICANT FLOODING
DEVELOPS.

In the hours before

Local storm report, Apr 17, 10:37 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            15 NNE SAN ANTONIO      29.62N  98.39W
04/17/2010                   BEXAR              TX   TRAINED SPOTTER

            HEAVY RAINFALL AND NUMEROUS LIGHTNING STRIKES CAUSING
            LOCAL STREET FLOODING IN STONEOAK.

&&

EVENT NUMBER EWX1000137

MCDONALD
Local storm report, Apr 17, 10:39 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 AM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            13 NNW SAN ANTONIO      29.59N  98.57W
04/17/2010                   BEXAR              TX   PUBLIC

            HEAVY RAINFALL CAUSE FLOODING AT THE FM1604 AND
            STONEOAK INTERSECTION.

&&

EVENT NUMBER EWX1000138

MCDONALD
Local storm report, Apr 17, 10:54 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       1 N HELOTES             29.58N  98.69W
04/17/2010  E3.20 INCH       BEXAR              TX   TRAINED SPOTTER

            3.20 INCHES OF RAINFALL IN THE PAST 3 HOURS.

&&

EVENT NUMBER EWX1000139

MCDONALD
Local storm report, Apr 17, 11:18 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       1 N HELOTES             29.58N  98.69W
04/17/2010  M3.71 INCH       BEXAR              TX   OTHER FEDERAL

            LAUREL CANYON CREEK NEAR HELOTES REPORTED 3.71 INCHES
            IN LESS THAN 3 HOURS AND 4.68 INCHES IN LESS THAN 5
            HOURS.

&&

EVENT NUMBER EWX1000140

MCDONALD
Local storm report, Apr 17, 11:43 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            9 W SAN ANTONIO         29.42N  98.64W
04/17/2010                   BEXAR              TX   TRAINED SPOTTER

            ROADS FLOODED AND CARS STRANDED NEAR INGRAM AND MARBACH
            ROADS.

&&

EVENT NUMBER EWX1000141

MCDONALD
Local storm report, Apr 17, 12:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            10 WSW SAN ANTONIO      29.36N  98.64W
04/17/2010                   BEXAR              TX   TRAINED SPOTTER

            POTRANCO ROAD WEST OF LOOP 1604 IS CLOSED

&&

EVENT NUMBER EWX1000142

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:58 PM CDTAreal Flood AdvisoryEWXBexar2 hr
Apr 16, 9:23 PM CDTFlash Flood WarningEWXCaldwell97 min
Apr 17, 4:07 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more21 hr
Apr 17, 7:47 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Kendall, Medina3 hr
Apr 17, 8:39 AM CDTFlash Flood WarningEWXBandera, Bexar, Kendall, Medina3 hr
Apr 17, 9:11 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Kendall3 hr
Apr 17, 9:44 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Karnes, Wilson106 min
Apr 17, 10:34 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis116 min
Apr 17, 10:43 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Gonzales, Guadalupe, Wilson3 hr
Apr 17, 11:21 AM CDTFlash Flood WarningEWXBexar114 min
Apr 17, 12:31 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio119 min
Apr 17, 3:42 PM CDTFlash Flood WarningEWXBandera, Medina2 hr
Apr 17, 5:58 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Apr 17, 6:22 PM CDTAreal Flood AdvisoryEWXHays, Travis2 hr
Apr 17, 6:22 PM CDTFlash Flood WarningEWXWilliamson3 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.